MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG OXINIUM FEM HD 12/14 32 MM +16; PROSTHESIS, HIP, SEMI-CONSTRAIN, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW ORTHOPAEDICS AG OXINIUM FEM HD 12/14 32 MM +16; PROSTHESIS, HIP, SEMI-CONSTRAIN, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Model Number 75100483
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 10/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient received a revision surgery due to a subluxation of primary hip several days post-op.The femoral head and the polarstem stem lat.Ti/ha 10 non-cem were explanted.An atlas cup (alternative company) was also explanted.Surgeon implanted size 62 r3 multihole cup with flat 4mm offset liner (36mm head) and size 11 collared polarstem.No blame attributed to smith and nephew implants for revision.Patient outcome is unknown.
 
Additional Manufacturer Narrative
It was reported that the patient received a revision surgery due to a subluxation of primary hip several days post-operative.A polarstem stem lat.Ti/ha 10 non-cem were explanted, which intent use is in treatment.Smith and nephew has not received the device/ adequate materials to fully evaluate the complaint.The manufacturing documentation did not reveal any deviation which could explain the occurred failure.Additionally, no other complaint can be found for the specific article or batch number, which reports a similar issue.The root cause remains undetermined.At that moment no further actions are planned.The risk of a luxation is mentioned in our current risk management file and our current instruction for use for hip implants 12.23 ed.05/16.If additional clinically relevant materials or the product itself will be received, the complaint will be re-assessed.S+n will monitor this device for similar issues.

Brand Name
OXINIUM FEM HD 12/14 32 MM +16
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAIN, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau TN CH-50 00
SZ  CH-5000
MDR Report Key10832873
Report Number9613369-2020-00235
Device Sequence Number3025598
Product Code LZO
UDI-Device Identifier07611996118742
UDI-Public07611996118742
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryAS
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/20/2024
Device Model Number75100483
Device Catalogue Number71343216
Device Lot NumberB1702678
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer11/26/2020
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date12/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEAD 71343216, LOT 14HM07842
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;